Secondary & Side-Effects of Vaping

secondary-side-effects-vaping

Many smokers are still confused by aspects of vaping, how it works, and whether or not it’s harmful to us and our bodies. Public Health England state that vaping is 95% safer than smoking tobacco, and is considered by many to be a ‘harm-reduction’ tool, rather than being absolutely one hundred percent safe.

It’s almost an impossible task to stay completely 100% healthy in this modern day and age, and the only way to have a realistic chance of achieving this to only breath in the freshest and cleanest air; don’t smoke, don’t vape, and avoid all car fumes and cities.

However, if you do choose to vape, you may find yourself experiencing some mild side-effects with vaping. There’s no need to panic, as they’re all harmless, but we’ve outlined and explained a few of the common vaping side-effects below.

 

Dehydration

We all get dehydrated from time to time, it’s just part of human nature that our bodies need a consistent replenishment of water. Many of us find it difficult to stay hydrated during our day-to-day anyway, but vapers may find they are more susceptible to feeling like needing to drink big glass of water. It’s something to be mindful of.

All you need to do is to ensure you’re drinking enough water every day, and just be mindful if you’re a vaper that you may be feeling thirstier than usual.

Dry Mouth

Similar to being dehydrated, users of vape devices may find their mouth and tongue, in particular, becoming dry and arid; perhaps more so than usual. This can be due to the Propylene Glycol (PG) in the liquid. PG is what’s known as a ‘hydroscopic” liquid, which means that its very good at attracting and condensing water molecules together.

To combat this, just be sure you’re keeping yourself hydrated during vaping, as you would normally. However, if it does become more of an issue, simply try an eLiquid that’s lower in Propylene Glycol, and higher in Vegetable Glycerin (VG).

Vapers Tongue

So you’ve just found your favourite eLiquid, it’s full on flavour and you can’t stop vaping it. Suddenly the flavour’s gone, disappeared. You have another vape, and it’s still not there. What’s happened?! Basically, you’re experiencing what’s known as ‘Vapers Tongue”, and its very common and quite easy to remedy. Vapers tongue occurs when your tastebuds become accustomed to a certain flavour after repeated use, and the tastebuds can no longer detect the flavour due to saturation.

One of the ways to remedy this is to quite simply change flavours. You’re tastebuds will be able to detect the different flavours, and you’ll be able to go back to your favourite juice again after a little while.

New vapers who have just quit smoking tobacco may also find their tastebuds are playing up initially. Just know that this is a completely normal part of the process, where your tastebuds will start to work properly again after being saturated with tobacco smoke for a period of time.

 

Headache

Vaping can be a tricky thing to navigate for a new user. It does require a some degree of initial investment with a bit of research and self-education, and it’s important to know the basics before diving in. This applies to many aspects of vaping, but in particular the nicotine strength a user selects does require a bit of forethought. Some new vapers think that going straight to the highest possible nicotine strength is the way to start vaping.

It’s understandable to think that having the highest possible nicotine strength would deter a new vaper from going back to cigarettes, as it would, in theory, give the most amount of nicotine per puff, but this isn’t generally the case. Vaping is very different to smoking tobacco, and it administers nicotine at a different rate.

We always advise going in at around 12mg, as its strong enough to give a kick, but no too overpowering. Remember, you can always vape through a lower strength if it’s not strong enough, but if an eLiquid is of too high of a strength then it will be unpleasant to taste and potentially be unvapeable for the user.

Although very rare, as most vapers are known to self-regulate their habit, inhaling too much nicotine can cause users to experience mild dizziness, nausea, and an increased heartbeat. All they’ll need to do is have a lie down for a little bit, as these symptoms don’t tend to last long, and the experience is over fairly quickly.

Coughing / Sore Throat

Although it’s intended to closely replicate the sensation of smoking tobacco, vaping is still a very different method of getting nicotine in your body. Some of those very new to vaping may find themselves coughing and spluttering when using a device, and it can sometimes be a cause for alarm. However, this is quite a normal thing that just requires a bit of getting used to, as the body is just adjusting to this new experience that it has never had before.

PG and Nicotine can both be a mild irritant on the throat at first, but using an eLiquid with a high VG content allows it to smoothen out, and this is why the majority of eLiquids are made in the favour of VG. Coughing should subside as a user gets more experience with vaping, but if someone’s finding a persistent cough, then they might want to reconsider how they’re vaping.


If you have any questions regarding secondary effects of vaping, please don’t hesitate to get in contact with us.

Vaper’s Tongue

Have you ever found yourself gazing at your e-cigarette with a furrowed brow, and not because the Clearomizer is dying or the battery’s shot, but because there is something else, something sinister, going on? It’s most certainly a wicked something that’s going on, but you can’t quite figure out what it is. Have you ever picked up your current e-liquid bottle and looked it over, reading the flavour and nicotine strength again just to make sure you ordered the right one, even though you know damn well you already checked it when you first opened it up? Has the vape you’ve been enjoying for ages simply just stopped being as enjoyable as it used to be all of a sudden?

(more…)